| Model Number |
NX059Z |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Failure of Implant (1924)
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient presented with pain and swelling of the left knee.Imaging demonstrated loosening of the vega knee system.On (b)(6) 2025, the patient underwent revision total knee arthroplasty of the left knee for loosening of prior components.Preoperative evaluation indicated aseptic loosening; no infection was detected.Intraoperatively, the tibial component was noted to be grossly loose with no cement present on any aspect of the implant.The femoral component was also loose and removed easily with light tapping.The patellar component was stable with no evidence of loosening.Findings were consistent with implant debonding at the cement interface.The femur and tibia were prepared, and revision femoral and tibial components were implanted using cement fixation.A polyethylene insert and modular augmentation components were placed for stability.An allograft and bone cement were also utilized.Final inspection confirmed stable fixation and appropriate alignment.The wound was irrigated, vancomycin powder was applied, and the capsule was closed.The patient tolerated the procedure and was transferred to pacu in stable condition.
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).
Additional Manufacturer Narrative
The adverse event is filed under ais reference no.(b)(4).Investigation results: the complained medical device was not made available for investigation.The investigation was based upon historical data analysis, event description and review of pictures.The provided pictures show the following situation: the femoral component (nx018z) shows bone cement adhesive on nearly the whole intended area.The tibial component (nx059z) side shows nearly no bone cement residue.The device history records have been checked for all leading device(s) lot numbers and the products found to be according to specification valid at the time of production.There are no similar complaints against the same lot numbers.Conclusion/preventive measures: on the basis of the current information and without the complained medical device being available for investigation, a clear root cause cannot be drawn.In the event that the complained medical device will be provided for investigation in the future, an update of this report will be provided unsolicited.